MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY SYRINGE WITH NEEDLE (MCKESSON); SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY SYRINGE WITH NEEDLE (MCKESSON); SYRINGE, ANTISTICK
Model Number 102-SN3C231S
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual sample was not available for evaluation.Instead, a reference video was received.The sg2 syringe was observed to be activated by pressing the sheath on a hard surface after multiple attempts at activation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.The sheath activation test was performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains a locking mechanism that is activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The sg2 safety sheath is activated with a one-handed operation by pressing the sheath on a hard surface with firm and quick motion.An audible and/or tactile "click" indicates activation, which can also be visually confirmed.The collar undergoes an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure the collar is in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause issues during sheath activation.The critical locking part of the sg2 product is checked for defects such as short shot, sheath collar fitting, and over or under insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products, where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the surguard2 hypodermic syringe with safety needle device, including warnings and precautions.The collar is manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.Our safety sheath has undergone incoming inspection which includes visual inspection, dimensional inspection, and verification of certificate of conformity.From the previous two fiscal years to the present, we have received a total of five (5) complaints for the specific item code.The cause of these complaints was not identified as being related to our product or the manufacturing process.Retention samples of 23g were simulated.The samples were activated by pressing the sheath on a hard surface with a firm and quick motion.All the samples were effectively activated on one attempt, and the cannula was captured under the sheath tooth.There were no irregularities or bending of the cannula encountered during the activation.Based on the results of our investigation, the root cause of the complaint is not related to our product or manufacturing process.The video provided showed that the sg2 syringe was activated after multiple attempts.However, when retention samples were evaluated, all the samples were successfully activated on one attempt, confirming that there were no issues with the sheath's locking mechanism.The retention samples were inspected and confirmed free from defects that will affect the activation of the safety sheath.Also, the lot history file showed no non-conformity or any related troubles that will affect the product quality.The corrective action was not applicable.The root cause of the complaint could be a user error.The reported device was activated after multiple attempts, which is unlikely to happen if the sg2 syringe was activated by pressing the sheath on a hard surface with firm and quick motion.A review of the product's history file revealed no related issues that would cause sheath activation failure.We perform routine inspections to confirm the performance of the device throughout its manufacturing process; this includes visual and functional checks.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg2 syringe with safety needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the safety was not engaging after the injection was given.They pushed down on the countertop as they are supposed to, and the safety would not lock.No blood loss was reported.There was no patient injury and/or medical or surgical intervention required.Additional information was received on 20-may-2025: there was not an injury that occurred due to the faulty safety, the medical assistants (ma's) and the provider caught it right away with the first syringe that was used.There was no injury that occurred.

Brand Name
TERUMO SURGUARD2 SAFETY SYRINGE WITH NEEDLE (MCKESSON)
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22203903
Report Number3003902955-2025-00037
Device Sequence Number12432932
Product Code MEG
UDI-Device Identifier20612479179053
UDI-Public(01)20612479179053(17)260731(10)210806D
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number102-SN3C231S
Device Catalogue NumberN/A
Device Lot Number210806D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown